Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

What could be the cause for burning sensation above ankle?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
I have a burning sensation on the skin surface on the top of my foot to just above the ankle on the front of my leg. It comes and goes. It feels like sunburn. I was diagnosed with clinical depression about ten years ago and have been taking Zoloft , slowly weening myself off for the last year because I was feeling better for a long time. After about six months of no Zoloft, I had another episode of depression around a month ago. I started Zoloft again about three weeks ago and I am feeling fine, but stressed(business is bad,}, otherwise,all is well. What's up with the burning$
Posted Wed, 19 Feb 2014 in Brain and Spine
Answered by Dr. Raju A.T 5 hours later
Brief Answer: Need some more details Detailed Answer: Hi, Thanks for your query. Is there any redness in the skin involved? Is the skin itchy? Is there any dryness or change in the involved skin contour? Based on the description of your symptoms I suspect you to have Paraesthesia. This happens due to faulty impulse transfer in the nerves. Such faulty impulse transfer is secondary to nerve problems like improper myelination or axon damage. Taking daily Multivitamin supplements also helps to improve the nerve health. Waiting for your response. Regards,
Above answer was peer-reviewed by
Follow-up: What could be the cause for burning sensation above ankle? 17 hours later
No redness, no itching, no dryness or changes visible. Thank you
Answered by Dr. Raju A.T 8 hours later
Brief Answer: Nerve weakness Detailed Answer: Hi, Thanks for the information. Redness, itching and dryness are usually seen in allergies and infections. Since there are none of the above associated features, I conclude that the possibility of it being due to nerve weakness is more. Do take Multivitamin supplements which improve the nerve health and help you get rid of the symptoms. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor